U.S. doctors online nowAsk doctors free
Australia
A 25-year-old female asked:

I'm on tysabri(for ms and have had a cold for the past 3 weeks.penicillin, anti inflamitories, cold and flu tablets are not working.should i be worried?

3 doctor answers8 doctors weighed in
Dr. Matthew Kozminski
Neurology 16 years experience
Maybe not: Check with your regular doctor, may not be related to tysabri (natalizumab). The touch pharmacy as a "checklist" that we have to go through before you receive an infusion. If you are concerned, ask your regular doctor for help first. For example, nasty sinus infections can be hard to kick.
Dr. Donald McCarren
Neurology 36 years experience
Infection risk inc.: Patients taking tysabri (natalizumab) are at an increased risk for infections. The most common were pneumonias, urinary tract infections , gastroenteritis, vaginal infections, tooth infections, tonsillitis, and herpes infections. Patients also usually have monthly blood work which will assess your white count. Please let your neurologist know so you can have a more thorough evaluation. Well wishes.
Dr. Bennett Machanic
Neurology 52 years experience
See your doctor: No need to worry, as this is NOT a sign of pending PML, but maybe a sign of bacterial infection which is resistant to penicillin (very common), and you need a different antibiotic to combat the problems. Nasal rinses will also help.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.